MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6260-9-340
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 07/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.
 
Event or Problem Description
As reported: "pre-op diagnosis: mechanical complication of prosthetic joint implant, initial encounter.Mechanical failure of left hip replacement confirmed by doctor intra-op (head-stem junction).No further information available per hospital.".
 
Additional Manufacturer Narrative
Corrections made to date of implant and date of explant d6a/d6b.An event regarding revision due to fretting and disassociation involving a metal head was reported.The event was not confirmed.Method & results: visual inspection - pictures were reviewed.As per the provided picture, only a few minor scratches but nothing noteworthy can be seen on head.Functional, dimensional and material analysis of device could not performed as no device is return for examination.Accolade stem - visual inspection - as per the picture, black particles can be seen on the surface of stem along with blood spots and other marks.Functional, dimensional and material analysis of device could not performed as no device is return for examination.Clinical review: a review of the provided medical records and/or x-rays by a clinical consultant stated that : ¿ rejected for medical review by dr.Jaffe: "re pi - 2430190 which represents a female patient, dob (b)(6) 1947, described as 68 inches tall and weighing 190 pounds.The event description states: ".Mechanical failure of left hip replacement.(head-stem junction)." unlabelled, undated x-rays: ap pelvis, ap left hip.Lat.Left hip all demonstrate an uncemented left tha, reduced with no evidence of gross pathology.The lateral x-ray is dated (b)(6) 2020 off the film.No clinical or pmh, no operative reports, no xamination of explanted components, no dated serial x-rays, no lab or surgical pathology reports.Based upon the 3 x-rays submitted, neither confirmation of the event description nor creation of a medical report is possible for this case.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: an event regarding revision due to fretting and disassociation involving a metal head was reported.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before (b)(6) 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.
 
Event or Problem Description
As reported: "pre-op diagnosis: mechanical complication of prosthetic joint implant, initial encounter.Mechanical failure of left hip replacement confirmed by doctor intra-op (head-stem junction).No further information available per hospital." update as per patient: she had a left tha on (b)(6) 2006, a month after surgery patient started to squeak and was revised on (b)(6) 2007.Around (b)(6) of 2020 patient started to experience pain and noise.Patient follow up with her surgeon and an x-ray was taken.The patient was told she needed to be revised due to corrosion.The patient stated the surgeon had to break her bone in three different sections to remove the implant.This report is for the patient's second intervention.

Brand Name
V40 COCR LFIT HEAD 40MM/+8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10307935
Report Number0002249697-2020-01523
Device Sequence Number859913
Product Code LPH
UDI-Device Identifier07613327032765
UDI-Public07613327032765
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2011
Device Model Number6260-9-340
Device Catalogue Number6260-9-340
Device Lot Number9ENMMA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-08/29/2016-007R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight86